Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Miami, FL

May 7, 2022Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 7, 2022, 7:31 PM EDT for Broward County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2022, 7:31 PM EDT (23:31 UTC)
Expired
May 7, 2022, 8:00 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

393 
WUUS52 KMFL 072331
SVRMFL
FLC011-080000-
/O.NEW.KMFL.SV.W.0049.220507T2331Z-220508T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
731 PM EDT Sat May 7 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Western Broward County in southeastern Florida...

* Until 800 PM EDT.

* At 731 PM EDT, a severe thunderstorm was located over Miccosukee
  Service Plaza, or 30 miles west of Pembroke Pines, moving east at
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Miccosukee Indian Reservation, Mile Marker 30 On Alligator Alley,
  East Toll Gate On Alligator Alley, Intersection Alligator Alley And
  Miami Canal and Miccosukee Service Plaza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2596 8047 2605 8088 2619 8088 2624 8087
      2620 8045 2596 8045
TIME...MOT...LOC 2331Z 281DEG 32KT 2614 8081 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baxter
1 follow-up statement
591 
WWUS52 KMFL 072356
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
756 PM EDT Sat May 7 2022

FLC011-080006-
/O.EXP.KMFL.SV.W.0049.000000T0000Z-220508T0000Z/
Broward FL-
756 PM EDT Sat May 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CENTRAL BROWARD COUNTY WILL
EXPIRE AT 800 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2596 8047 2605 8088 2619 8088 2624 8087
      2620 8045 2596 8045
TIME...MOT...LOC 2356Z 281DEG 32KT 2610 8058 

$$

Baxter

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:28 PM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 7, 3:28 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
328 PM EDT Sat May 7 2022

.SHORT TERM (Rest of Today through Sunday)...

Southwesterly wind ahead of a front moving down the Florida
peninsula with plenty of moisture advecting in across the area as
well. Scattered showers and storms will be possible. The greatest
chance seems to be over the northern 2/3rds of the region. Hazards
will be the potential for strong to damaging wind gust, hail up to 1
inch, lightning and locally heavy rainfall. As the line continues to
work down the peninsula it will become more broken with showers and
storms becoming more widely scattered and begin to weaken later in
the evening as they out-run better forcing.

As we move into Sunday, the front will begin to wash out across the
area. Enough moisture lingers with showers and storms possible
mainly over the eastern half of the peninsula given the flow pattern
will still be mostly westerly tomorrow. However, the severe
potential will have diminished for Sunday.

.LONG TERM (Sunday Night through Saturday)...

The eastern edges of a ridge of high pressure in the Gulf of
Mexico will push into the South Florida during the early portion
of the week. At the same time, a non tropical area of low pressure
will push southward over the western Atlantic waters and meander
off of the Carolina Coastline. This will keep a northerly
component to the wind during this time frame allowing for a dry
air mass to filter into the area for Monday and Tuesday. The
pressure gradient between these two features will remain tight
allowing for breezy conditions to set up over the area as well.
With a north to northeasterly wind flow in place, High
temperatures will generally range from the lower 80s across the
east coast metro areas to the upper 80s over Southwest Florida.

As the week progresses, the latest model guidance is coming into
some agreement that this non tropical area of low pressure will
continue to drift southwestwards in the western Atlantic and by
the end of the week it could move over the southeastern portion of
the country and over the Florida Peninsula. This will allow for
moisture advection to increase over the region as the area of low
pressure gets closer to the area. The chances of showers will
gradually increase from the middle to the end of the week with the
highest chances remaining over the eastern half of the region.
With just enough instability in place, a slight chance of
thunderstorms cannot be ruled out each afternoon during this time
frame. The uncertainty in this portion of the forecast still
remains high as it is towards the end of the forecast period and
some model differences remain as far as timing and evolution of
this area of low pressure. The latest forecast takes a blend of
the models and increases the chances of showers and thunderstorms
during the middle and end of the week. This will continue to be
monitored as the week progresses.

&&

.AVIATION(18Z TAFS)...

A broken line of showers and thunderstorms associated with the front
will be moving across the area this afternoon and evening. Have
included VCTS at all terminals and a TEMPO for KAPF but have held
off on any TEMPOs for east coast as confidence is lower with Hi-res
models showing the line of storms breaking up becoming more widely
scattered as it reaches the east coast. Rain chances drop later this
evening with winds becoming less breezy remaining SW/W overnight.

&&

.MARINE...

Breezy west southwest winds will continue over all of South
Florida waters through rest of this weekend ahead of a cold front.
Frequent wind gusts will continue as SCA conditions continue for
all of the waters through this evening and over the Atlantic
waters through early Sunday morning. Brief periods of rough seas
and gusty winds are possible near and in any thunderstorms that do
develop this afternoon into early this evening. High pressure
will then builds over the Gulf of Mexico late this weekend into
early next week, as a non-tropical low develops over the Western
Atlantic waters. This will allow for northerly winds to set up
over South Florida waters along with a northerly swell building
into the Atlantic waters for the middle part of next week.

Seas will be less than 3 feet in both the Atlantic and Gulf waters
through early next week. The seas in the Atlantic waters will then
build 7 to 11 feet by middle of next week due to the northerly
swells working into the Atlantic waters.

&&

.BEACHES...

Breezy onshore flow along the Gulf beaches will lead to a high risk
of rip currents through at leas tomorrow morning. An increasing
swell event and onshore flow for the Atlantic beaches will be
possible middle of next week. An elevated rip current risk and
potential high surf will be possible mid-week

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  92  74  87 /  30  30  10  10
West Kendall     73  92  70  89 /  30  30  10  10
Opa-Locka        74  92  72  87 /  30  30  10  10
Homestead        73  91  71  87 /  30  30  10  10
Fort Lauderdale  75  91  74  85 /  20  30  10  10
N Ft Lauderdale  74  92  73  84 /  20  30  10  10
Pembroke Pines   74  92  72  87 /  20  30  10  10
West Palm Beach  72  91  72  84 /  20  20  10  10
Boca Raton       73  92  73  86 /  20  30  10  10
Naples           76  88  72  90 /  20  10   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday morning for FLZ069.

AM...Small Craft Advisory for winds until 8 AM EDT Sunday for AMZ650-
     651-670-671.

     Small Craft Advisory for winds until 8 PM EDT this evening for
     AMZ610.

GM...Small Craft Advisory for winds until 8 PM EDT this evening for
     GMZ656-657-676.

&&

Tonight/Sunday and Aviation/Beaches...Kelly
Marine...BNB
Sunday Night through Saturday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 7, 9:17 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
917 AM EDT Sat May 7 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
917 AM EDT Sat May 7 2022

...Isolated Severe T'Storms Possible Today...
...High Risk of Rip Currents Along Gulf Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a high risk of rip currents for coastal
Collier county.

Thunderstorms: Scattered thunderstorms today with a marginal risk of
severe storms across most of South Florida. Main hazards will be
lightning, strong to damaging winds, hail up to 1 inch and locally
heavy rainfall.

Hail: Isolated small to severe hail. Hail may be up to 1 inch in
stronger storms this afternoon.

Wind: Strong wind gusts are possible in the strongest thunderstorms
today.

Waterspouts: Waterspouts will be possible in any showers or storms
over the local waters this afternoon and evening.

Marine: Hazardous marine conditions across all South Florida waters
today with winds around 20 knots.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Shower and thunderstorm chances continue on Sunday as a weak cold
front moves across the area. Some storms may be strong with a few
possible severe cells. Hazards include hail up to the size of
quarters and wind gusts in excess of 55 mph.

Marine and beach conditions will deteriorate into early next week as
north/northeasterly winds increase and a northerly swell moves down
the east coast of Florida. This may result in a high risk of rip
currents along the east coast and elevated seas over the Atlantic
waters. High surf may also be a concern at some of the Atlantic
beaches mid-week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 7, 5:48 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Sat May 7 2022

FLZ066-069-070-072245-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
548 PM EDT Sat May 7 2022

...Cluster of strong thunderstorms will impact portions of northwestern Collier
and central Hendry Counties through 645 PM EDT...

Atcluster strong thunderstorms capable of producing a funnel cloud over
Orangetree and near Immokalee, moving east at 15 to 20 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and penny size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes.
         Gusty winds could knock down tree limbs and  blow around
         unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Montura, Immokalee, Naples Park,
Felda, Orangetree, Hendry Correctional, Devils Garden, Big Corkscrew
Island, Vineyards, North Naples, Pelican Bay, Corkscrew Swamp
Sanctuary, Sunniland, Bunker Hill, Quail Creek Estate, Immokalee, and Lake
Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2633 8182 2632 8182 2632 8166 2642 8166
      2642 8156 2653 8156 2667 8104 2618 8122
      2622 8184 2633 8184
TIME...MOT...LOC 2145Z 264DEG 19KT 2629 8155

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Baxter
Local storm report, May 7, 6:51 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
651 PM EDT SAT MAY 07 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FUNNEL CLOUD     1 N VANDERBILT BEACH    26.29N  81.82W
05/07/2022                   COLLIER            FL   BROADCAST MEDIA

            WINK NEWS GOT A VIDEO OF A FUNNEL CLOUD OVER WIGGIN
            PASS, FL AT 5 PM EDT.

&&

EVENT NUMBER MFL2200010

BNB
Special weather statement, May 7, 7:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Miami FL
706 PM EDT Sat May 7 2022

FLZ066-070-071-072345-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
706 PM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry and Northwest Broward Counties through
745 PM EDT...

At 705 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles southwest of Big Cypress Seminole
Reservation, or 24 miles east of Ave Maria, moving east at 20 to 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
Miccosukee Service Plaza and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2612 8116 2630 8113 2632 8068 2603 8076
TIME...MOT...LOC 2305Z 278DEG 22KT 2620 8106

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Baxter
Special weather statement, May 7, 7:21 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Sat May 7 2022

FLZ066-070-071-080000-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
721 PM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of east central Collier
and southern Broward Counties through 800 PM EDT...

At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miccosukee Indian Reservation, or 35 miles east of Ave Maria, moving
east at 35 mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and nickel size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection Alligator Alley And
Miami Canal, Miccosukee Indian Reservation, East Toll Gate On
Alligator Alley, Miccosukee Service Plaza and West Broward Rec. Area
On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2610 8100 2626 8097 2622 8046 2596 8045
TIME...MOT...LOC 2321Z 281DEG 32KT 2616 8091

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Baxter
Special weather statement, May 7, 7:22 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
722 PM EDT Sat May 7 2022

FLZ069-070-080000-
Coastal Collier County FL-Inland Collier County FL-
722 PM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of western Collier
County through 800 PM EDT...

At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Vineyards, or near Naples, moving east at 20 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Belle Meade, Orangetree,
Golden Gate, East Naples, Lely Resort, Big Corkscrew Island,
Vineyards, Naples Park, Naples Manor, West Toll Gate On Alligator
Alley, North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve,
Fakahatchee Strand State Preserve, Intersection I-75 And Everglades
Blvd and Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
      2639 8166 2634 8131 2596 8137 2603 8184
TIME...MOT...LOC 2321Z 279DEG 16KT 2620 8177

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:32 PM EDTSmall Craft AdvisoryMFL23 hr
May 7, 2:59 AM EDTRip Current StatementMFLCollier29 hr
May 7, 12:25 PM EDTSpecial Weather StatementMFLPalm Beach35 min
May 7, 12:28 PM EDTSpecial Marine WarningMFL62 min
May 7, 1:16 PM EDTSpecial Marine WarningMFL59 min
May 7, 1:32 PM EDTSpecial Marine WarningMFL43 min
May 7, 2:14 PM EDTSpecial Marine WarningMFL61 min
May 7, 3:14 PM EDTSpecial Marine WarningMFL61 min
May 7, 4:15 PM EDTSpecial Marine WarningMFL60 min
May 7, 5:25 PM EDTSpecial Marine WarningMFL65 min
May 7, 5:48 PM EDTSpecial Weather StatementMFLHendry57 min
May 7, 6:26 PM EDTSpecial Marine WarningMFL34 min
May 7, 6:42 PM EDTAreal Flood AdvisoryMFLCollier, Hendry2 hr
May 7, 7:06 PM EDTSpecial Weather StatementMFLBroward39 min
May 7, 7:21 PM EDTSpecial Weather StatementMFLBroward39 min
May 7, 7:22 PM EDTSpecial Weather StatementMFLCollier38 min
May 7, 7:46 PM EDTSpecial Weather StatementMFLBroward29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.